Hail, El Paso
- When
- August 4, 2:00 PM MST to 2:05 PM MST
- Where
- El Paso County, 3.83 mi ENE of Monument
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.110, -104.820
Strong to severe storms produced flooding rain, large hail, and damaging wind gusts across northern El Paso County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Strong to severe storms produced flooding rain, large hail, and damaging wind gusts across northern El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 4, 10:16 AM MST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1116 AM MDT SUN AUG 4 2013 .UPDATE... ISSUED AT 656 AM MDT SUN AUG 4 2013 UPDATED GRIDS/FORECAST TO LOWER POPS AND SKY COVERAGE A BIT THIS MORNING...BASED ON LATEST OBS. REST OF FORECAST LOOKS ON TRACK. ROSE && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 336 AM MDT SUN AUG 4 2013 ...FLOODING CONCERNS CONTINUE... CURRENTLY...BULK OF THE CONVECTION HAS MOVED EWD INTO KS...WITH JUST SOME MODERATE SHOWERS LINGERING OVER THE KS BORDER COUNTIES. EXTENSIVE STRATUS DECK IS COVERING THE PLAINS BUT NOT MUCH IN THE WAY OF FG THUS FAR THIS MORNING. DEWPOINTS REMAIN IN THE UPPER 50S TO 60S OVER THE PLAINS...AND EVEN MTS ARE IN THE 40S. DO NOT SEE THE MOISTURE DISSIPATING TODAY...AND THE MONSOON WILL REMAIN OVER THE AREA. FLOW WILL BE LIGHTER THAN YESTERDAY...WHICH COULD ACCENTUATE FLOODING POTENTIAL FROM THE SLOWER MOVING STORMS. ALSO...MANY SPOTS HAVE SATURATED SOILS FROM YESTERDAY'S RAIN. AM PARTICULARLY CONCERNED ABOUT AREAS LIKE SE EL PASO COUNTY...WHICH SAW AS MUCH AS 6 INCHES OF RAIN FROM THE STORMS ON SATURDAY. THE 00Z WRF HITS THIS SAME AREA WITH SOME PRETTY STRONG CONVECTION LATE THIS AFTERNOON OR EARLY EVENING. BURN SCARS ALSO REMAIN A TARGET. HOWEVER...NO FRONT OR STRONG DISTURBANCE TODAY TO SET THINGS OFF...AND IN FACT H7 TEMPS RISE A BIT AS SHORT WAVE RIDGING OVERRIDES THE AREA. SO...DO NOT EXPECT THE STORMS TO BE AS NUMEROUS OR STRONG TODAY. EXPECT THE USUAL DEVELOPMENT OF SCT STORMS BY NOONISH...WITH CONVECTION SPREADING TO THE I-25 CORRIDOR BY MID AFTERNOON. LATEST GUIDANCE ALL SUPPORTS FAIRLY GOOD COVERAGE ALONG THE I-25 CORRIDOR LATE TODAY...SO HAVE BUMPED UP POPS A BIT FOR THAT AREA. UNLIKE YESTERDAY...STORMS SHOULD WIND DOWN FAIRLY QUICKLY AFTER SUNSET THIS EVE AS HEATING IS CUT OFF. TEMPS TODAY A BIT WARMER THAN ON SATURDAY...WITH SOME LOWER 90S POSSIBLY HITTING THE PLAINS. TONIGHT...SOME CLEARING EXPECTED OVERNIGHT...AND OVERNIGHT CONDITIONS SHOULD BE A BIT COOLER WITH GENERALLY LIGHT WINDS. COULD SEE SOME LINGERING ISOLD SHOWERS OR STORMS ESPECIALLY OVER THE SRN MTS OVERNIGHT. ROSE .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 336 AM MDT SUN AUG 4 2013 THE MONSOON PLUME IS PRETTY MUCH GOING TO REMAIN IN PLACE THROUGH THE WEEK ALTHOUGH THE SIMULATIONS ARE HAVING A PROBLEM ON HOW MUCH PRECIP IS GOING TO BE GENERATED EACH DAY. THE GFS IS PRETTY PERSISTENT ON DEVELOPING MCS'S DURING THE EVENING HOURS MOST EVENINGS WHILE THE NAM KEEPS THE CONVECTION MAINLY DIURNALLY DRIVEN WITH MOST OF IT IN THE MTNS. THE EC MODEL IS SOMEWHERE IN BETWEEN. OVERALL...IT LOOKS LIKE MONDAY WILL BE ON THE DRIER SIDE AS T/TD SPREADS WILL BE HIGHER ON THIS DAY...AND PRECIP EFFICIENCY WILL BE LESS. TUESDAY STARTS OUT DRY BUT A BOUNDARY IS FCST TO COME DOWN LATE IN THE DAY AND THIS MAY ASSIST IN FORMING AN MCS ON THE PLAINS LATE IN THE DAY/EVENING. WEDNESDAY IS A BIT TRICKY AS COOLER AIR MOVES ONTO THE PLAINS AND THIS MAY STABILIZE THINGS (ESPECIALLY ON THE PLAINS)...ON THE OTHER HAND WITH THE MOISTER LLVLS IN PLACE WE COULD SEE ANOTHER ROUND OF HEAVY PRECIP OVER THE REGION. IN ADDITION...THE SIMULATIONS SHOW A STRONGER DISTURBANCE AT THE MID LVLS MOVING ACROSS DURING THE DAY WED. I BELIEVE WHAT WILL HAPPEN IS THIS: CONVECTION WILL START LATER IN THE DAY WED DUE TO THE EARLY STABILITY...BUT WILL RAMP UP LATE IN THE AFTERNOON AND CONTINUE TO INCREASE WEDNESDAY EVENING. I SHOULD MENTION SOME OF THE SIMULATIONS KEEP TUESDAY NIGHT INTO EARLY WED WET ACROSS THE REGION (DUE TO THE MID LVL DISTURBANCE)...ESPECIALLY THE EC MODEL. FROM THURSDAY THROUGH THE WEEKEND IT CONTINUES TO LOOK PROMISING FOR MOISTURE AS MONSOON FLOW CONTINUES...AND WEAK DISTURBANCE MOVE THROUGH THE MODEST SOUTHWESTERLY FLOW ALOFT. OVERALL...FROM A LARGE SCALE PERSPECTIVE...TUESDAY NIGHT INTO WEDNESDAY COULD BE OUR BUSIEST PERIOD OF THE WEEK DURING THIS FCST PERIOD. BUT ANY HEAVY PRECIP EVENT WHICH FORMS OVER THE BURN SCAR(S) COULD MAKE THINGS BUSY THE NEXT SEVERAL DAYS. AS LONG AS THE PLUME IS OVER US THEN THERE WILL BE AN ENHANCED RISK OF FLASH FLOODING...ESPECIALLY ON THE BURN SCARS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1029 AM MDT SUN AUG 4 2013 VFR CONDITIONS EXPECTED THROUGH THE EARLY AFTERNOON. TSRA WILL DEVELOP OVER THE MOUNTAINS...AND DRIFT EASTWARD POSSIBLY AFFECT TAF SITES BETWEEN 22 AND 02Z. KCOS HAS THE HIGHEST LIKELIHOOD OF SEEING A TSRA AFFECT THE TERMINAL SO HAVE INTRODUCED A TEMPO GROUP. KALS AND KPUB HAVE A SLIGHTLY LOWER CHANCE BUT DID THROUGH IN A TEMPO GROUP TO ADDRESS POTENTIAL FOR GUSTY ERRATIC OUTFLOW WINDS WHICH WILL BE MORE LIKELY TO AFFECT TERMINALS. TSRA SHOULD DIMINISH BY 06Z WITH CLEARING SKIES. ON MONDAY...NORTHERLY WINDS WILL SPREAD DOWN THE PLAINS WHICH MAY CAUSE SOME ENHANCED NORTH TO NORTHWEST WINDS AT KCOS AND KPUB IN THE MORNING. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...ROSE SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...KT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT SUN AUG 4 2013 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1115 AM MDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN OVER THE MOUNTAINS AROUND NOON...SPREADING EASTWARD TO THE INTERSTATE 25 CORRIDOR AND EASTERN PLAINS THIS AFTERNOON. THESE STORMS WILL BE CAPABLE OF FREQUENT LIGHTNING IN ADDITION TO BRIEF GUSTY WINDS AND HEAVY RAINFALL. A FEW STORMS COULD BECOME STRONG EAST OF INTERSTATE 25...AND COULD ALSO PRODUCE SOME HAIL UP TO NICKLE SIZE. FLASH FLOODING WILL REMAIN A CONCERN...PARTICULARLY OVER THE BURN SCARS AND THOSE AREAS THAT SAW HEAVY RAINFALL ON SATURDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MONSOON PLUME IS EXPECTED TO REMAIN OVER THE REGION THROUGH THIS FORECAST PERIOD. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL LIKELY OCCUR EVERY DAY OVER THE REGION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE MOUNTAINS...WHILE THE ACTIVITY OVER THE PLAINS WILL RANGE FROM ISOLATED TO SCATTERED. LATEST COMPUTER SIMULATIONS INDICATE TUESDAY NIGHT AND WEDNESDAY MAY BE MORE ACTIVE THAN THE REMAINDER OF THE FORECAST PERIOD AS A SURGE OF LOW LEVEL MOISTURE RETURNS TO THE STATE FROM KANSAS. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 OR 50 MPH...PERIODS OF HEAVY RAIN AND POSSIBLY SMALL HAIL. ANY STORM WHICH PRODUCES HEAVY RAIN AND MOVES OVER ANY OF THE RECENT BURN SCARS WILL HAVE THE CAPABILITY TO PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM TODAY FOR TELLER AND EL PASO COUNTIES...AND FOR ALL OF THE EASTERN PLAINS EAST OF INTERSTATE 25 AFTER 300 PM MDT. 31/88
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 6 ESE COLORADO SPRINGS 38.79N 104.73W
08/03/2013 EL PASO CO TRAINED SPOTTER
3 SECTIONS OF WOODEN FENCE BLOWN DOWN...PARTS OF SIDING
TORN...AND OTHER EXTERIOR DAMAGE.
&&
PJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 207 PM MDT SUN AUG 4 2013 COZ074-088-042030- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 207 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF SEGUNDO...OR 24 MILES SOUTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN LAS ANIMAS COUNTY SOUTH OF HIGHWAY 12 NEAR THE COLORADO NEW MEXICO BORDER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT SUN AUG 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM HEAVY RAIN 6 NE WILEY 38.20N 102.63W
08/04/2013 M1.90 INCH PROWERS CO TRAINED SPOTTER
MOSTLY FELL BETWEEN 1130 PM AND 200 AM THIS MORNING.
1200 AM HEAVY RAIN 2 ESE MIDWAY 38.52N 104.65W
08/04/2013 M1.98 INCH PUEBLO CO TRAINED SPOTTER
FELL THE EVENING OF AUG 3.
0941 PM HEAVY RAIN 9 WSW FOUNTAIN 38.66N 104.87W
08/03/2013 M5.50 INCH EL PASO CO TRAINED SPOTTER
0935 PM HEAVY RAIN 6 S TRINIDAD 37.08N 104.51W
08/03/2013 M2.20 INCH LAS ANIMAS CO MESONET
1 HOUR TOTAL. EXIT 8 I-25. CODOT STATION.
0750 PM FLOOD 12 N PUEBLO 38.44N 104.61W
08/03/2013 PUEBLO CO NWS EMPLOYEE
ESTIMATED 6-8 INCHES OF WATER OVER ROAD 12 MILES NORTH OF
PUEBLO ON I-25...NEAR EXIT 110. TRAFFIC STILL MOVING
THROUGH BUT DOWN TO ONE LANE.
0735 PM HEAVY RAIN 9 NE PENROSE 38.53N 104.90W
08/03/2013 M5.43 INCH EL PASO CO OTHER FEDERAL
FELL OVER A 2 HOUR PERIOD. SULLIVAN PARK MET STATION AT
FORT CARSON.
0730 PM HEAVY RAIN 4 SSW FOUNTAIN 38.62N 104.73W
08/03/2013 M2.71 INCH EL PASO CO MESONET
0630 PM TO 0730 PM MDT. FORT CARSON RANGE 111 MET
STATION.
0700 PM FLASH FLOOD 9 WSW FOUNTAIN 38.66N 104.87W
08/03/2013 EL PASO CO TRAINED SPOTTER
INTERSECTION OF CALLE CORVO AND PASEO CORTE IS WASHED
OUT. ROADS ARE PAVED.
0700 PM HEAVY RAIN 9 WSW FOUNTAIN 38.66N 104.87W
08/03/2013 E4.00 INCH EL PASO CO TRAINED SPOTTER
MEASURED SINCE 430 PM MDT. STILL RAINING. NEAR HIGHWAY
115 MP35.
0658 PM HEAVY RAIN 3 W FOUNTAIN 38.68N 104.76W
08/03/2013 M1.25 INCH EL PASO CO AWOS
558 PM TO 658 PM. FORT CARSON RAWS.
0655 PM HEAVY RAIN 3 E FALCON 38.93N 104.57W
08/03/2013 M1.40 INCH EL PASO CO TRAINED SPOTTER
1 HR TOTAL.
0629 PM HEAVY RAIN 2 NNW PUEBLO 38.29N 104.62W
08/03/2013 M1.04 INCH PUEBLO CO TRAINED SPOTTER
529PM TO 629PM.
0625 PM HEAVY RAIN 2 NNE FALCON 38.96N 104.61W
08/03/2013 E1.77 INCH EL PASO CO COCORAHS
FELL IN 42 MINUTES...STILL LIGHTLY RAINING.
0553 PM TSTM WND DMG 6 ESE COLORADO SPRINGS 38.79N 104.73W
08/03/2013 EL PASO CO TRAINED SPOTTER
3 SECTIONS OF WOODEN FENCE BLOWN DOWN...PARTS OF SIDING
TORN...AND OTHER EXTERIOR DAMAGE.
0540 PM HEAVY RAIN 4 ESE COLORADO SPRINGS 38.82N 104.76W
08/03/2013 M1.58 INCH EL PASO CO MESONET
ONE HOUR TOTAL
&&
PJCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT SUN AUG 4 2013 COZ084-042100- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 237 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF BLACK FOREST...OR 17 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. PJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT SUN AUG 4 2013 COZ067-068-042115- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 247 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... WEST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... INCLUDING WEST FORK COMPLEX BURN SCAR. AT 243 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM 7 MILES NORTHWEST OF WOLF CREEK PASS...OR 41 MILES NORTH OF DULCE...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL RIO GRANDE COUNTY AND CENTRAL MINERAL COUNTY ON THE WEST FORK BURN SCAR. A QUICK .20 OF RAIN COULD FALL ON PORTIONS OF THE WEST FORK BURN SCAR THROUGH 315 PM. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 300 PM MDT SUN AUG 4 2013 COZ081-084-042130- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 300 PM MDT SUN AUG 4 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS. AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MONUMENT...OR 17 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. THE STRONG STORM WILL IMPACT MONUMENT AND RURAL AREAS OF EXTREME NORTH CENTRAL EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Denver radar (KFTG), 79 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
6 hail, 2 flash flood. Local standard time, as filed.
Heavy rain caused fast-flowing water over roads and washouts. Casey Lane sustained a deep washout.
Heavy rains caused water greater than six inches deep to flow over Stapleton Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458124, 458125, 458127, 458106, 458109, 458128, 458129, 458130.